Doctors Lounge - Endocrinology AnswersBack to Endocrinology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/17/2017.
Forum Name: Endocrinology Topics
Question: Swollen Lymph Nodes. Please Help.
|donjuan1800 - Mon May 07, 2007 11:22 pm||
Hello. I am a 28 year old male. I currently have been having a strange problem. I took a flight about 3 months ago to see my girlfriend. The flight takes 21 hours total. When I arrived I noticed my lymph nodes at my groing were quite swollen, but did not hurt. They began to get better after a couple days. When I arrived back home they were swollen again so I went to my doctor. He took blood, but found nothing unusual. I just recently flew again to see her about a week ago. Again when I arrived my lymph nodes were swollen at my groin. Again after a couple days they got better, and were swollen again when I got home. It has been a few days and are better now. Why is this happening? Can flying in a plane affect the lymph nodes somehow? I am really concerned that I have an underlying condition. Any ideas? Thank you very much.
|Dr. Chan Lowe - Thu Jun 07, 2007 1:43 pm||
Interesting. Fairly clearly your symptoms revolve around the plane flights. I've not heard of this before; however, it may be that the long plane flight is causing some congestion of your blood vessels that may be leading to the swollen lymph nodes. When veins become backed up (congested) some fluid leaks out of them and is picked up by the lymphatic vessels that flow through the lymph nodes.
Perhaps the plane seats are causing some increased congestion. You may want to try getting up and walking around frequently during your flights to see if this will help.
I don't think this is anything serious but I'm betting it's fairly annoying.
Sorry I can't come up with much of a better explanation.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.